Electronic Journal of Probability

The non-linear sewing lemma I: weak formulation

Antoine Brault and Antoine Lejay

Full-text: Open access

Abstract

We introduce a new framework to deal with rough differential equations based on flows and their approximations. Our main result is to prove that measurable flows exist under weak conditions, even if solutions to the corresponding rough differential equations are not unique. We show that under additional conditions of the approximation, there exists a unique Lipschitz flow. Then, a perturbation formula is given. Finally, we link our approach to the additive, multiplicative sewing lemmas and the rough Euler scheme.

Article information

Source
Electron. J. Probab., Volume 24 (2019), paper no. 59, 24 pp.

Dates
Received: 27 February 2018
Accepted: 2 May 2019
First available in Project Euclid: 21 June 2019

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1561082668

Digital Object Identifier
doi:10.1214/19-EJP313

Zentralblatt MATH identifier
07088997

Subjects
Primary: 60H10: Stochastic ordinary differential equations [See also 34F05] 54C65: Selections [See also 28B20]

Keywords
rough paths rough differential equations non uniqueness of solutions flow approximations measurable flows Lipschitz flows sewing lemma

Rights
Creative Commons Attribution 4.0 International License.

Citation

Brault, Antoine; Lejay, Antoine. The non-linear sewing lemma I: weak formulation. Electron. J. Probab. 24 (2019), paper no. 59, 24 pp. doi:10.1214/19-EJP313. https://projecteuclid.org/euclid.ejp/1561082668


Export citation

References

  • [1] R. Abraham, J. E. Marsden, and T. Ratiu, Manifolds, tensor analysis, and applications, second ed., Applied Mathematical Sciences, vol. 75, Springer-Verlag, New York, 1988.
  • [2] I. Bailleul, A flow-based approach to rough differential equations, 2014, Lecture note of a Master 2 course, Université Rennes 1, France, arXiv:1404.0890.
  • [3] I. Bailleul, Flows driven by rough paths, Rev. Mat. Iberoamericana 31 (2015), no. 3, 901–934.
  • [4] I. Bailleul and S. Riedel, Rough flows, J. Math. Soc. Japan (2019), To appear.
  • [5] I. Bailleul, Flows driven by Banach space-valued rough paths, Séminaire de Probabilités XLVI, Lecture Notes in Math., vol. 2123, Springer, Cham, 2014, pp. 195–205.
  • [6] I. Bailleul, Regularity of the Itô-Lyons map, Confluentes Math. 7 (2015), no. 1, 3–11.
  • [7] V Berinde, On the convergence of the ishikawa iteration in the class of quasi contractive operators, Acta Math. Univ. Comenianae 73 (2004), no. 1, 119–126.
  • [8] S. Blanes, F. Casas, J. A. Oteo, and J. Ros, The Magnus expansion and some of its applications, Phys. Rep. 470 (2009), no. 5–6, 151–238.
  • [9] A. Brault and A. Lejay, The non-linear sewing lemma II: Lipschitz continuous formulation, 2018, preprint. arXiv:1810.11988.
  • [10] A. Brault and A. Lejay, The non-linear sewing lemma III: Stability and generic properties, 2019, preprint.
  • [11] J.E. Cardona and L. Kapitanski, Measurable process selection theorem and non-autonomous inclusions, 2017, preprint, arXiv:1707.06251.
  • [12] A. J. Chorin, M. F. McCracken, T. J. R. Hughes, and J. E. Marsden, Product formulas and numerical algorithms, Comm. Pure Appl. Math. 31 (1978), no. 2, 205–256.
  • [13] L. Coutin, Rough paths via sewing lemma, ESAIM: PS 16 (2012), 479–526, Spring School Mons Random differential equations and Gaussian fields.
  • [14] L. Coutin and A. Lejay, Perturbed linear rough differential equations, Ann. Math. Blaise Pascal 21 (2014), no. 1, 103–150.
  • [15] L. Coutin and A. Lejay, Sensitivity of rough differential equations: An approach through the Omega lemma, J. Differential Equations 264 (2018), no. 6, 3899–3917.
  • [16] A. M. Davie, Differential equations driven by rough paths: an approach via discrete approximation, Appl. Math. Res. Express. AMRX (2007), no. 2, Art. ID abm009, 40.
  • [17] J. Dieudonné, Deux exemples singuliers d’équations différentielles, Acta Sci. Math. Szeged 12 (1950), no. Leopoldo Fejér et Frederico Riesz LXX annos natis dedicatus, Pars B, 38–40.
  • [18] K.-J. Engel and R. Nagel, One-parameter semigroups for linear evolution equations, Graduate Texts in Mathematics, vol. 194, Springer-Verlag, New York, 2000, With contributions by S. Brendle, M. Campiti, T. Hahn, G. Metafune, G. Nickel, D. Pallara, C. Perazzoli, A. Rhandi, S. Romanelli and R. Schnaubelt.
  • [19] D. Feyel, A. de La Pradelle, and Gabriel Mokobodzki, A non-commutative sewing lemma, Electron. Commun. Probab. 13 (2008), 24–34.
  • [20] P. K. Friz and M. Hairer, A course on rough paths, with an introduction to regularity structures, Universitext, Springer, Cham, 2014.
  • [21] P. K. Friz and N. B. Victoir, Multidimensional stochastic processes as rough paths, Theory and applications, Cambridge Studies in Advanced Mathematics, vol. 120, Cambridge University Press, Cambridge, 2010.
  • [22] M. Gubinelli, Controlling rough paths, Journal of Functional Analysis 216 (2004), no. 1, 86–140.
  • [23] P. Hájek and M. Johanis, On Peano’s theorem in Banach spaces, J. Differential Equations 249 (2010), no. 12, 3342–3351.
  • [24] T. Lyons, Differential equations driven by rough signals. I. An extension of an inequality of L. C. Young, Math. Res. Lett. 1 (1994), no. 4, 451–464.
  • [25] T. Lyons and Z. Qian, System control and rough paths, Oxford Mathematical Monographs, Oxford University Press, Oxford, 2002.
  • [26] T. J. Lyons, Differential equations driven by rough signals, Rev. Mat. Iberoamericana 14 (1998), no. 2, 215–310.
  • [27] T. J. Lyons, M. Caruana, and T. Lévy, Differential equations driven by rough paths (lectures from the 34th summer school on probability theory held in saint-flour, july 6–24, 2004), Lecture Notes in Mathematics, vol. 1908, Springer, Berlin, 2007.
  • [28] L. C. Young, An inequality of the Hölder type, connected with Stieltjes integration, Acta Math. 67 (1936), no. 1, 251–282.
  • [29] B. Zheng, L. Zhang, M. Cho, and J. Wu, A survey of the matrix exponential formulae with some applications, J. Math. Study 49 (2016), no. 4, 393–428.